MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient identifier - (b)(6).Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of six products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00460, 3008114965-2020-00461, 3008114965-2020-00463, 3008114965-2020-00464 and 3008114965-2020-00465.
 
Event or Problem Description
As reported via the (b)(6) study, a (b)(6) year old female (subject (b)(6) with a history of focal neurological deficits, headaches, smoking (current), and intracranial aneurysms (total of 4) presented with a subarachnoid hemorrhage (hunt & hess grade 2) and subsequently underwent coil embolization of a ruptured posterior communicating artery bifurcation aneurysm on (b)(6) 2020.Immediate pre-procedure angiography revealed a ruptured right posterior communicating artery bifurcation aneurysm with the following dimensions: height 3.3mm, dome 5.7mm, maximum aneurysm diameter 7.8mm, neck size 4.3mm, and dome-to-neck ratio 1.3mm.The parent vessel diameter was 3.4mm.Coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xsft (glx120410/l16657), one 3mm x 8cm galaxy g3 mini (glm930080/l13408), two 3mm x 6cm galaxy g3 mini (glm930060/l14489 & l12012), one 2mm x 6cm galaxy g3 mini (glm920060/l16340), and one 2mm x 4cm galaxy g3 mini (glm920040/l15998) via an echelon 10 (medtronic) microcatheter.The patient experienced a thromboembolic event at an unspecified time during the procedure which resolved with medication.The patient was reportedly asymptomatic; the event was only observed angiographically.The study coils were successfully implanted at the target site with 49% angiosuite packing density.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.Platelet reactivity testing was not performed.The patient was discharged home with self-care on (b)(6) 2020 with modified rankin scale (mrs) score of 1.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2020 demonstrated modified raymond-roy class i: complete obliteration.Mrs score was 0.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the sterling study, a 63-year old female (subject 972-004) with a history of focal neurological deficits, headaches, smoking (current), and intracranial aneurysms (total of 4) presented with a subarachnoid hemorrhage (hunt & hess grade 2) and subsequently underwent coil embolization of a ruptured posterior communicating artery bifurcation aneurysm on (b)(6) 2020.Immediate pre-procedure angiography revealed a ruptured right posterior communicating artery bifurcation aneurysm with the following dimensions: height 3.3mm, dome 5.7mm, maximum aneurysm diameter 7.8mm, neck size 4.3mm, and dome-to-neck ratio 1.3mm.The parent vessel diameter was 3.4mm.Coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xsft (glx120410/l16657), one 3mm x 8cm galaxy g3 mini (glm930080/l13408), two 3mm x 6cm galaxy g3 mini (glm930060/l14489 & l12012), one 2mm x 6cm galaxy g3 mini (glm920060/l16340), and one 2mm x 4cm galaxy g3 mini (glm920040/l15998) via an echelon 10 (medtronic) microcatheter.The patient experienced a thromboembolic event at an unspecified time during the procedure which resolved with medication.The patient was reportedly asymptomatic; the event was only observed angiographically.The study coils were successfully implanted at the target site with 49% angiosuite packing density.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.Platelet reactivity testing was not performed.The patient was discharged home with self-care on (b)(6) 2020 with modified rankin scale (mrs) score of 1.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2020 demonstrated modified raymond-roy class i: complete obliteration.Mrs score was 0.The device remains implanted and therefore is no available for investigation.A manufacturing record evaluation was performed for the finished device l14489 number, and no non-conformances related to the reported complaint condition were identified.Cerebral thrombosis is a known potential adverse event associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the thrombotic event; however, there are clinical and pharmacological factors including this patient¿s pre-procedure presentation with a ruptured aneurysm that may have contributed to the event.There have been studies showing evidence for a generalized strong activation of the coagulation and fibrinolytic system in patients with subarachnoid hemorrhage.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10677707
Report Number3008114965-2020-00462
Device Sequence Number2954847
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot NumberL14489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 (MEDTRONIC) MICROCATHETER; GALAXY G3 MINI 2MM X 4CM; GALAXY G3 MINI 2MM X 6CM; GALAXY G3 MINI 3MM X 6CM; GALAXY G3 MINI 3MM X 8CM; GALAXY G3 XSFT 4MM X 10CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR